Alert archive / Missouri / Flash Flood Warnings in 2004

Flash Flood Warning 24, NWS Kansas City, MO

May 30, 2004Mercer County, Missouri

NWS Kansas City, MO issued this flash flood warning at May 30, 2004, 12:53 AM CDT for Mercer County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 12:53 AM CDT (05:53 UTC)
Expired
May 30, 2004, 12:45 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Mercer County, MO

The radar

The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 5.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2909 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
2.8
Supercell composite
18.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 300553
FFWEAX
MOC129-301745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1253 AM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 1245 PM CDT

* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MERCER...MILL GROVE...MODENA...PRINCETON...RAVANNA AND SALINE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4042 9337 4040 9339 4028 9339 4027 9376
      4047 9376 4048 9377 4058 9377 4058 9338

$$

SRP
1 follow-up statement
000 
WGUS73 KEAX 300815 CCA
FFSEAX
MOC005-021-049-061-063-075-081-129-147-171-227-301615-

FLASH FLOOD STATEMENT...COR TO REMOVE CALDWELL
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 AM CDT SUN MAY 30 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 1115 AM CDT FOR CLINTON...
BUCHANAN...DEKALB...DAVIESS...GENTRY...WORTH...HARRISON...MERCER...NO
DAWAY...ATCHISON MISSOURI AND PUTNAM COUNTIES...

AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING
TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ST
JOSEPH...ROCKPORT...MARYVILLE...BETHANY...WORTHINGTON...WORTH...
WINTHROP...WINSTON...WESTBORO...WEATHERBY...WATSON AND UNIONVILLE.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND NORMALLY DRY WASHES...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

LAT...LON 4057 9270 4035 9269 4040 9337 4028 9339
      4027 9376 3979 9378 3980 9421 3947 9422
      3955 9510 3981 9488 3982 9461 4013 9461
      4014 9505 4028 9510 4027 9555 4032 9565
      4057 9565 4059 9577 4059 9577 4060 9272

$$

SRP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:00 PM CDT, 9 hours 53 minutes earlier.

Area forecast discussion, May 29, 3:00 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
300 PM CDT SAT MAY 29 2004

.DISCUSSION...
CURRENT VISIBLE SATELLITE IMAGERY AS OF 19Z INDICATES CU FIELD
BEGINNING TO BUBBLE IN NORTH CENTRAL KANSAS TO THE WNW OF
CONCORDIA.  ALSO MONITORING MODERATE CU FIELD DEVELOPING OVER
NORTHEAST KANSAS.  18Z TOPEKA SOUNDING INDICATED QUITE A BIT OF
INSTABILITY WITH CAPES ACROSS NORTHEAST AND EAST CENTRAL KANSAS AT
OR ABOVE 2500 J/KG WITH A NOMINAL CAPPING INVERSION.  HAVE SOME
CONCERNS THAT WE MAY SEE ISOLATED TO SCATTERED DEVELOPMENT ALONG A
MOISTURE DISCONTINUITY BOUNDARY FROM CONCORDIA EAST-SOUTHEAST TO
TOPEKA BETWEEN 4 AND 6 PM. ATMOSPHERE WOULD BE PRIMED FOR SUPERCELLS
IN THIS AREA SHOULD DEVELOPMENT OCCUR...AND TRENDS WILL BE MONITORED
CLOSELY OVER THE NEXT COUPLE OF HOURS.

AS FOR THE MAIN SHOW...STILL DO EXPECT EXPLOSIVE DEVELOPMENT OF
SUPERCELLS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA TOWARDS LATE
AFTERNOON.  STORMS MAY ALSO BUILD FURTHER SOUTH ALONG THE DRY LINE
ACROSS CENTRAL KANSAS...HOWEVER STILL HAVE SOME CONCERNS ABOUT THE
CAP AND ITS EFFECT ON CONVECTIVE DEVELOPMENT AS EVIDENT PER 18Z
REGIONAL SOUNDINGS.  18Z RUC INDICATES NO CONVECTIVE DEVELOPMENT
WHATSOEVER FURTHER SOUTH INTO KANSAS ALONG THE DRY LINE...WHICH MAY
BE AN INDICATION OF A SCENARIO THAT EXHIBITS HIGH POTENTIAL FOR
SIGNIFICANT SEVERE WEATEHR...BUT THE POSSIBILITY THAT THE POTENTIAL
MAY NOT BE REALIZED.  THE HIGH POTENTIAL THOUGH STILL IN MY MIND
WARRANTS HIGH CHANCE POPS WITH HIGHLIGHTED WORDING...LIKELY POPS
ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS IN CLOSER PROXIMITY TO
BETTER CONVERGENCE ALONG THE FRONT. STILL HAVE CONCERNS FOR LOCALLY
HEAVY RAIN IN OR CLOSE TO NORTHWEST MISSOURI OVERNIGHT...SO WILL
CONTINUE WITH THE FLOOD WATCH IN THAT AREA.

WILL LIKELY UPDATE THE HAZARDOUS WEATHER OUTLOOK TO TRY TO
COMMUNICATE UNCERTAINTY REGARDING DEVELOPMENT TO THE SOUTH.  IF
STORMS DO DEVELOP...STRONG INSTABILITY AND SHEAR WILL YIELD THE
POTENTIAL INITIALLY FOR SUPERCELLS FURTHER WEST INTO CENTRAL
KANSAS...WITH MORE OF AN EVOLUTION TOWARDS A SQUALL LINE WITH A
POTENTIAL FOR SIGNIFICANT DAMAGING WINDS AS THE STORMS MOVE EAST
INTO MISSOURI. KEPT TEMPERATURES TONIGHT INTO TOMORROW CLOSE IN LINE
WITH CURRENT FORECAST.

KEY TO THE FORECAST TOMORROW WILL BE THE TIMING OF FRONTAL PASSAGE
FROM WEST TO EAST DURING THE MORNING.  ANY STORMS THAT DEVELOP
TONIGHT WILL LIKELY LINGER ALONG AND AHEAD OF THE BOUNDARY SUNDAY
MORNING.  MESOETA AND GFS IN GOOD AGREEMENT IN BLASTING THE FRONT
EAST AND OUT OF OUR FORECAST AREA BY EARLY AFTERNOON SUNDAY.  WILL
END THUNDERSTORM THREAT FROM WEST TO EAST LATE TONIGHT INTO SUNDAY
NOON.  SEVERE WEATHER POTENTIAL ON SUNDAY SHOULD BE MINIMIZED DUE TO
THE TIME OF DAY...HIGHER OBVIOUSLY FURTHER TO THE SOUTH AND EAST.
ALSO BELEIVE WE WILL SEE SOME SUNSHINE TOMORROW AFTERNOON ACROSS THE
WESTERN COUNTIES AND HAVE PAINTED GRIDS ACCORDINGLY.

AS FAR AS THE EXTENDED FORECAST...OVERALL MADE LITTLE CHANGE TO
GOING GRIDS.  DID INTRODUCE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY MORNING OF NEXT WEEK...WITH ECMWF AND GFS INDICATING
DECENT WARM AIR ADVECTION AND THE HINT OF A WARM FRONT DRAPED WEST
TO EAST ACROSS THE STATE.

HUDSON

&&

.PREV DISCUSSION...

...1205 PM CDT...
INTERESTING SCENARIO SHAPING UP FOR THIS EVENING ACROSS NORTHWESTERN
MISSOURI...AND FOR FAR WESTERN MISSOURI TOWARDS MID TO LATE
EVENING.  12Z MESOETA AND RUC MODELS INDICATE AN AREA LIKELY TO
LIGHT UP WITH INTENSE THUNDERSTORMS AROUND CONCORDIA NORTH TO
HASTINGS...EAST ALONG THE NEBRASKA/KANSAS BORDER TO NORTH OF TOPEKA
BY 00Z.  LOW LEVEL FLOW IN THIS AREA BACKED CONSIDERABLY AND WOULD
LIKELY BE A FAVORED AREA FOR SUPERCELL DEVELOPMENT IN THE 20Z TO 00Z
TIMEFRAME /3 PM TO 7 PM/.  MEAN STORM MOTION OF RIGHT MOVERS COULD
BRING THESE STORMS INTO FAR NORTHWEST MISSOURI OR NORTHEAST KANSAS
TOWARDS 7 PM TO 10 PM.  IT WOULD APPEAR THAT THE GREATEST TORNADO
THREAT IN THE PLEASANT HILL FORECAST AREA WOULD BE ACROSS FAR
NORTHWEST MISSOURI AND NORTHEAST KANSAS...WHERE ETA BUFR SOUNDINGS
YIELD EXTREMELY CURVED HODOGRAPHS AND ARBOUD 4000 J/KG OF CAPE BY
00Z.  RUC ALSO SUGGESTS A WEAKLY CAPPED ATMOSPHERE INTO NORTHEAST
KANSAS AT THAT TIME AS WELL. IN FACT...OBJECTIVE ANALYSIS WOULD
ALMOST DEPICT A BOUNDARY /MORE LIKE A MOISTURE DISCONTINUITY/
EXTENDING FROM CONCORDIA TO EMPORIA/ THAT MAY ALSO HELP TO FOCUS
CONVECTIVE DEVELOPMENT.

CONCERNS ACROSS NORTHWEST MISSOURI ALSO CENTER ON POTENTIAL FOR
HEAVY RAINS...AND WILL BE ISSUING A FLOOD WATCH IN THIS AREA FOR
TONIGHT BASED ON RECENT RAINS AND POTENTIAL FOR SIGNIFICANT
QPF...AND RELATIVELY LOW FLASH FLOOD GUIDANCE.

FURTHER SOUTH...THE ISSUE BECOMES A BIT MORE COMPLICATED.  NEW MODEL
RUNS HINT THAT AREAS ACROSS CENTRAL INTO EAST CENTRAL KANSAS WILL
REMAIN CAPPED UNTIL AFTER 00Z THIS EVENING...WITH SOME DEVELOPMENT
POSSIBLE AFTER THAT TIME EAST OF THE DRY LINE.  MAIN CONCERN IS THAT
AS ELONGATED SURFACE LOW CONTINUES TO ADVANCE EAST...SHEAR WILL
BECOME MORE UNIDIRECTIONAL WHICH MAY INHIBIT TORNADIC POTENTIAL BUT
ENHANCE POTENTIAL FOR A SIGNIFICANT WIND THREAT ALONG A LINE OF
THUNDERSTORMS...IF THEY CAN BREAK THROUGH THE CAP LATER TONIGHT.

HUDSON

...325 AM CDT...
MAIN FORECAST CONCERN IS WITH THE SHORT TERM...FOCUSING ON POTENTIAL
SEVERE WEATHER EVENT UNFOLDING BY THIS EVENING. MUCH OF FORECAST
AREA IN A MODERATE RISK AND WILL ADD SEVERE WORDING TO FORECASTS TO
REFLECT THIS.

MAIN DRIVER FOR THE WEATHER TODAY WILL BE DEEP TROUGH CURRENTLY OVER
WESTERN PART OF COUNTRY. INITIAL SHORT WAVE MOVING ACROSS NEW MEXICO
AT THIS TIME WILL SPREAD SOME MID TO UPPER LEVEL MOISTURE INTO
REGION...THIS MORNING...AND CAN NOT RULE OUT A THUNDERSTORM
DEVELOPING WITH THIS WAVE AS ATMOSPHERE LOSES ITS CAP THIS
AFTERNOON...SO WILL LEAVE CHANCE POPS IN FOR AFTERNOON PERIOD. LOW
LEVEL MOISTURE RETURN WILL BE MORE FOCUSED THROUGH CENTRAL AND
EASTERN KANSAS THIS AFTERNOON AS 850 LOW LEVEL JET INCREASES TO 40
TO 50 KTS THROUGH THAT AREA. DRY LINE SETTING UP IN WESTERN KANSAS
SHOULD BE MAIN INITIATION POINT FOR STORMS THIS AFTERNOON WITH CAP
BREAKING BY 21Z. UPPER FLOW STARTS TO BECOME DIFFLUENT OVER WESTERN
PORTIONS OF FORECAST AREA BY THAT TIME AS 80 KT UPPER JET NOSES INTO
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. LOW LEVEL JET BECOMES
FOCUSED ACROSS WESTERN HALF OF FORECAST AREA BY 03Z WITH THETA E
AXIS MOVING TO NEAR KS/MO STATE LINE BY THAT TIME. EXPECT PRIME TIME
FOR SEVERE IN WESTERN HALF OF FORECAST AREA WILL BE IN THE EVENING
TIME FRAME.  SOME CONCERN WITH ETA WANTING TO CREATE TWO DISCREET
AREAS OF DEVELOPMENT WITH TWO SEPARATE SHORT WAVES IN THE MAIN
FLOW...ONE ACROSS SOUTHEAST KANSAS AND ANOTHER FROM NORTHEAST
KANSAS...NORTHWARD BY 03Z...LEAVING CHANCES OF STORMS A BIT MORE
QUESTIONABLE FOR AREAS IN BETWEEN. WILL LEAVE POPS AT LIKELY
CATEGORY AT THIS POINT INSTEAD OF GOING CATEGORICAL JUST IN CASE
THIS SCENARIO PANS OUT.

ALSO LOOKING AT TWO OTHER PROBLEMS TODAY...WIND AND POTENTIAL FOR
HEAVY RAIN TONIGHT. REGARDING WIND TODAY...WITH 850 WINDS EXPECTED
TO BE IN THE 35 TO 40 KT RANGE BY 21Z THIS AFTERNOON...MAY SEE SOME
GUSTS IN THE 35 TO 40 MPH RANGE...AND SUSTAINED IN THE 25 TO NEAR 30
MPH RANGE AT TIME.  THIS WOULD BE A MARGINAL WIND EVENT SO NOT
PLANNING ON A WIND ADVISORY AT THIS TIME.

RAIN RATES WILL LIKELY BE HEAVY WITH ANY THUNDERSTORMS...AND
PRECIPITABLE WATER CLIMBS IN THE 1.5 TO 1.8 RANGE FOR A TIME THIS
EVENING. HOWEVER...STORM MOTION WOULD SUGGEST STORMS WILL BE MOVING
35 TO 40 MPH...MAYBE FAST AT TIMES...SO NOT LOOKING FOR A LONG
LIVED...OR TRAINING KIND OF SCENARIO THAT WOULD LEAD TO WIDESPREAD
SERIOUS FLOODING. SO WILL HOLD OFF ON ANY TYPE OF FLOOD WATCH.
HOWEVER...WILL MENTION HEAVY RAIN POTENTIAL IN THE FORECAST
WORDING...WITH THE STORMS POTENTIAL OF PRODUCING A PERIOD OF REAL
DOWN POURS.

UPPER LOW ON SUNDAY IS OVER NORTHERN PLAINS...WITH 700 TROUGH MOVING
ACROSS AREA BY MIDDAY. WILL END PRECIPITATION FROM WEST TO EAST
BASED ON ITS PASSAGE...WITH SUBSIDENCE MOVING IN BEHIND.

REGARDING TEMPERATURES TODAY...WITH INCREASING SOUTHERLY
WINDS...MIXING DOWN FROM AT LEAST 850 MB AND SOME COMPRESSIONAL
EFFECTS OF DEEPENING LOW OVER WESTERN PLAINS...SHOULD SEE
TEMPERATURES 3 TO 5 DEGREES WARMER THAN YESTERDAY. MIGHT SEE EVEN
WARMER IF CLOUDS WITH INITIAL SHORT WAVE ARE NOT AS THICK AS
EXPECTED.  LOOKS LIKE ST JOSEPH WILL BE THE HOT SPOT.  WITH SURFACE
FRONT NOT ALL THE WAY THROUGH THE AREA BY 12Z...WILL KEEP IT WARMER
IN EASTERN AREAS TONIGHT...BRINGING READINGS DOWN TO AROUND EXPECTED
DEWPOINT LEVELS. SURFACE FRONT FINALLY SWINGS PAST BY 18Z...SO WILL
SEE TEMPERATURES ABOUT 10 DEGREES COOLER ON SUNDAY.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLOOD WATCH FOR TONIGHT FOR DONIPHAN COUNTY.
MO...FLOOD WATCH FOR TONIGHT ALONG AND NORTH OF A SAVANNAH TO ALBANY
TO BETHANY LINE.

WFO EAX
Hazardous weather outlook, May 29, 12:52 PM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CDT SAT MAY 29 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301100-

...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND TONIGHT
ACROSS THE CENTRAL PLAINS...

...FLOOD WATCH IN EFFECT TONIGHT NORTHWEST OF A TROY KANSAS TO
BETHANY LINE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS AFTERNOON THROUGH
TONIGHT.  STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND
TORNADOES. A FEW LONG TRACKED AND STRONG TORNADOES ARE ALSO POSSIBLE.
 AREAS UNDER THE GREATEST THREAT INCLUDE LOCATIONS WEST OF A GRANT
CITY TO KANSAS CITY LINE...FROM AROUND 6 OR 7 THIS EVENING INTO THE
EARLY MORNING HOURS SUNDAY.

AT MIDDAY...A DEVELOPING STORM SYSTEM WAS LOCATED OVER THE HIGH
PLAINS OF KANSAS AND NEBRASKA.  STRONG SOUTH WINDS CONTINUE TO BRING
WARM AND VERY MOIST AIR NORTHWARD INTO THE OUTLOOK AREA.

DATA THIS MORNING INDICATES THAT RAPID THUNDERSTORM DEVELOPMENT IS
EXPECTED BY MID TO LATE AFTERNOON IN EXTREME NORTHERN KANSAS AND
SOUTHERN NEBRASKA.  ADDITIONAL STORMS MAY ALSO DEVELOP EAST SOUTHEAST
INTO NORTHEAST KANSAS.  STRONG WIND SHEAR PROFILES AND A VERY
UNSTABLE AIRMASS WILL LEAD TO THE POTENTIAL OF TORNADIC STORMS. LARGE
HAIL GOLF BALL SIZE OR LARGER AND DESTRUCTIVE WINDS WILL ALSO
ACCOMPANY THIS ACTIVITY. THESE STORMS MAY TRACK EAST NORTHEAST INTO
NORTHWESTERN MISSOURI THIS EVENING...WITH THE THREAT IN NORTHWEST
MISSOURI BEGINNING AS EARLY AS 6 OR 7 PM. VERY HEAVY RAIN WILL ALSO
BE POSSIBLE...AND A FLOOD WATCH HAS BEEN POSTED NORTHWEST OF A TROY
KANSAS TO BETHANY LINE FOR TONIGHT.

FURTHER SOUTH...ADDITIONAL STORMS MAY DEVELOP ACROSS EASTERN KANSAS
DURING THE EVENING HOURS.  THE ATMOSPHERE ACROSS EASTERN KANSAS AND
WESTERN MISSOURI WILL REMAIN CAPPED THIS EVENING...AS WARMER AIR
ALOFT WORKS TO INHIBIT THUNDERSTORM DEVELOPMENT.  IF STORMS DO
DEVELOP...THEY WILL LIKELY CONGEAL QUICKLY INTO A SQUALL LINE AND
PRESENT A THREAT FOR DESTRUCTIVE WINDS AND HAIL AS THE LINE MOVES
EAST OVERNIGHT.

PERSONS ACROSS EASTERN KANSAS...AND MUCH OF NORTHERN INTO WESTERN
MISSOURI...SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE
WATCHES OR WARNINGS.  MANY PEOPLE ARE OUTDOORS CELEBRATING THE
HOLIDAY WEEKEND.  BE SURE TO BRING ALONG A PORTABLE
TELEVISION...RADIO OR NOAA WEATHER RADIO TO KEEP UP WITH RAPIDLY
CHANGING CONDITIONS LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE FORECAST FOR SUNDAY MAINLY IN AREAS EAST OF A
UNIONVILLE TO CLINTON LINE. AT THIS TIME...SEVERE
THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY WITH THE MAIN THREAT
BEING HAIL AND DAMAGING WINDS. THESE STORMS WILL BE OCCURRING AS A
COLD FRONT SWINGS THROUGH MISSOURI...WITH THE STORMS EXPECTED TO
QUICKLY EXIT THE OUTLOOK AREA BY EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION DEFINITELY WILL BE REQUIRED LATE THIS AFTERNOON
AND TONIGHT ACROSS NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI...AND
WILL LIKELY BE REQUIRED ELSEWHERE TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

HUDSON

In the hours before

Local storm report, May 29, 11:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1140 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1138 PM     TORNADO          1 W MELBOURNE           40.15N 93.80W
05/29/2004                   HARRISON           MO   AMATEUR RADIO

            BRIEF TOUCHDOWN.

&&

LS
Local storm report, May 29, 11:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      10 N PLATTSBURG         39.71N 94.46W
05/29/2004                   CLINTON            MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 33, 10 MILES NORTH OF
            PLATTSBURG. CAR STALLED IN WATER.

&&

PREDMORE
Local storm report, May 29, 11:50 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FUNNEL CLOUD     3 E BETHANY             40.27N 93.97W
05/29/2004                   HARRISON           MO   LAW ENFORCEMENT

&&

HUDSON
Local storm report, May 29, 11:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1146 PM     TORNADO          4 W SPICKARD            40.24N 93.67W
05/29/2004                   GRUNDY             MO   AMATEUR RADIO

            DEBRIS SEEN IN AIR.

&&

LS
Local storm report, May 29, 11:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1156 PM     TORNADO          5 NW SPICKARD           40.29N 93.66W
05/29/2004                   MERCER             MO   AMATEUR RADIO

            TORNADO WAS LIFTING.

&&

LS
Local storm report, May 29, 11:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      3 W WESTBORO            40.54N 95.38W
05/29/2004                   ATCHISON           MO   LAW ENFORCEMENT

            WATER FLOWING OVER HIGHWAY 59, JUST WEST OF C HIGHWAY.

&&

PREDMORE

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:19 PM CDTSevere Thunderstorm WarningEAXBuchanan41 min
May 29, 7:25 PM CDTTornado WarningEAXDeKalb65 min
May 29, 7:42 PM CDTTornado WarningEAXBuchanan48 min
May 29, 7:47 PM CDTSevere Thunderstorm WarningEAXPlatte58 min
May 29, 8:09 PM CDTFlash Flood WarningEAXBuchanan, Clinton8 hr
May 29, 8:13 PM CDTTornado WarningEAXClinton62 min
May 29, 8:31 PM CDTSevere Thunderstorm WarningEAXBuchanan, DeKalb59 min
May 29, 8:50 PM CDTSevere Thunderstorm WarningEAXAtchison70 min
May 29, 8:58 PM CDTSevere Thunderstorm WarningEAXAndrew62 min
May 29, 9:02 PM CDTTornado Warning EmergencyEAXDeKalb88 min
May 29, 9:10 PM CDTTornado WarningEAXCaldwell, Clinton, Daviess95 min
May 29, 9:20 PM CDTFlash Flood WarningEAXDeKalb7 hr
May 29, 10:03 PM CDTFlash Flood WarningEAXAtchison6 hr
May 29, 10:06 PM CDTFlash Flood WarningEAXDaviess8 hr
May 29, 10:08 PM CDTSevere Thunderstorm WarningEAXGentry67 min
May 29, 10:27 PM CDTTornado WarningEAXDeKalb93 min
May 29, 10:37 PM CDTFlash Flood WarningEAXGentry, Harrison12 hr
May 29, 10:41 PM CDTTornado WarningEAXDaviess, Harrison94 min
May 29, 11:32 PM CDTTornado WarningEAXGrundy58 min
May 29, 11:49 PM CDTTornado WarningEAXMercer56 min
May 30, 12:30 AM CDTFlash Flood WarningEAXNodaway, Worth12 hr
May 30, 2:34 AM CDTFlash Flood WarningEAXPutnam10 hr
May 30, 3:35 AM CDTFlash Flood WarningEAXBuchanan, Clinton, DeKalb8 hr
May 30, 4:49 AM CDTFlash Flood WarningEAXGrundy, Sullivan7 hr
May 30, 11:29 AM CDTTornado WarningEAXLivingston46 min
May 30, 11:58 AM CDTTornado WarningEAXLinn62 min
May 30, 12:32 PM CDTTornado WarningEAXAdair, Macon88 min
May 30, 12:38 PM CDTSevere Thunderstorm WarningEAXSullivan52 min
May 30, 12:49 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton56 min
May 30, 1:17 PM CDTSevere Thunderstorm WarningEAXPettis58 min
May 30, 1:23 PM CDTSevere Thunderstorm WarningEAXSaline67 min
May 30, 1:25 PM CDTTornado WarningEAXPettis65 min
May 30, 1:46 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph59 min
May 30, 2:43 PM CDTSevere Thunderstorm WarningEAXMacon62 min
May 30, 3:26 PM CDTSevere Thunderstorm WarningEAXCooper64 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXHoward32 min
May 30, 4:10 PM CDTSevere Thunderstorm WarningEAXRandolph35 min

Nearby

Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.